Hazards of Birth Control Pills

Share

“Over 60% of sexually active American females use birth control pills. Birth control pills have become very popular for “treatment” of the Post-Menopausal Syndrome. Marketed as “benign”, these medications certainly alter functions of one of the most intricate integrative systems of the human body – the endocrine system. Some of the most common side-effects include migraines and depression.” Dr. Edward Shalts, MD (neurologist and psychiatrist)

Over the years, I have seen numerous women in my practice who have been hurt by the use of synthetic female hormones, including birth control pills or hormonal IUDs. Sadly, the conventional medical community does not seem to question the use of female hormones unless the patient develops female cancers. In my experience, these hormones can cause a large variety of side effects/diseases, most notably fast resting heart rate, headaches, digestive complaints, joint pain, and skin disorders.

I believe the mechanism by which these side effects develop is at least in part due to the fact that synthetic female hormones can in many patients overwhelm their liver. And, since the liver is the main chemical factory in the body, anything that negatively interferes with liver function can affect the rest of the body, thus the myriad of side effects that can occur as a result of taking synthetic female hormones. Note that bio-identical female hormone replacement may only rarely cause any side effects, but they cannot act as a means of birth control.

A side point that is noteworthy is that birth control pills increase what are known as SHBG (Sex Hormone Binding Globulin) which lower women’s testosterone levels. Lower testosterone levels are associated with poor libido, and vaginal atrophy and pain. Sadly, in some cases, these symptoms are literally IRREVERSIBLE, and yet I have never met a woman in my practice who is aware of this “side effect” to birth control pills. A possible treatment would be (of course after stopping the use of birth control pills) to apply bio-identical testosterone to the vaginal area.

As of Jan of 2013, I have decided to collect videos of all the women in my practice who have been hurt by the use of such female hormonal interventions and let them share their experience with other women who may be unaware otherwise. I will be posting many more videos over the proceeding months.

Dr. Sharif


 


 


 


 

Hormonal IUD can create havoc in a woman’s digestive system.


 


 

Dear Dr. Sharif,

I read your blog titled “What I Wish Gastroenterologists Would Recognize…” and reviewed the information on the Birth Control page on your site, and I can’t believe how my primary doctor and GI specialist brushed me off when I told them my digestive issues started once I didn’t return for the 2nd shot of Depo. One shot was enough for me. It’s scary how doctors aren’t connecting birth control with digestive problems. I basically had to do my own research. When I came across your website and read your blog, I was almost in tears! It seems like a sign of hope because everyone else thinks I am crazy! I can say that as time passes my acid reflux is getting better. Which gives me reason to believe that eventually it will go away.

I’m not over weight. I’m on 29 and I don’t smoke or drink soda or coffee. I don’t eat anything that will trigger symptoms of reflux. Women don’t realize that this type of birth control will cause digestive problems.
Thank you for the information on your site!

Ericka W.
Jacksonville, Florida


 

Dr. Sharif:

Thank you so much for finally helping me clear up my digestive issues! I was so frustrated with a lack of improvement after speaking with my primary care physician and going through diets trying to eliminate what was bothering my stomach. A week after I stopped taking birth control hormones, I felt reduced bloating and pain. I could eat again without worrying about running to the bathroom. No one told me that birth control could cause my digestive problems until I spoke with you. I feel much healthier and have so much more energy now.

Best Regards,

K. Brennan